Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2008, 5:18 AM CDT for Jack County, Montague County, Wise County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2008, 5:18 AM CDT (10:18 UTC)
- Expired
- Aug 19, 2008, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jack County, TX, Montague County, TX, Wise County, TX
The radar
The Altus AFB radar (KFDR), 132 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 191018
FFWFWD
TXC237-337-497-191315-
/O.NEW.KFWD.FF.W.0065.080819T1018Z-080819T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
518 AM CDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN JACK COUNTY IN NORTH CENTRAL TEXAS
MONTAGUE COUNTY IN NORTH CENTRAL TEXAS
NORTHERN WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 815 AM CDT
* AT 516 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 9 MILES NORTH OF CHICO...MOVING
NORTHEAST AT 15 MPH. MORE THUNDERSTORMS WITH HEAVY RAIN WERE ALONG
AND WEST OF A BOWIE TO NOCONA LINE. RADAR INDICATES THAT 1 TO 3
INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE
POSSIBLE THROUGH 815 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...BOWIE...FORESTBURG...STONEBURG...ST. JO AND NOCONA.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3397 9759 3391 9757 3393 9752 3391 9747
3328 9747 3327 9791 3332 9803 3347 9802
3348 9799 3386 9797 3388 9792 3386 9788
3387 9784 3399 9769
$$3 follow-up statements
000
WGUS74 KFWD 191121
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 AM CDT TUE AUG 19 2008
TXC237-191129-
/O.CAN.KFWD.FF.W.0065.000000T0000Z-080819T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACK TX-
621 AM CDT TUE AUG 19 2008
...THE FLASH FLOOD WARNING FOR NORTHEASTERN JACK COUNTY IS
CANCELLED...
THE BAND OF HEAVY RAINFALL HAS MOVE EAST AND OUT OF THE COUNTY. TO
REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3397 9759 3391 9757 3393 9751 3391 9747
3328 9747 3327 9791 3344 9792 3345 9796
3348 9799 3386 9797 3388 9792 3386 9788
3387 9784 3399 9769
$$
TXC337-497-191315-
/O.CON.KFWD.FF.W.0065.000000T0000Z-080819T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-WISE TX-
621 AM CDT TUE AUG 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
NORTHERN WISE AND MONTAGUE COUNTIES...
AT 619 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN FROM BETWEEN CHICO AND ALVORD IN
NORTHWEST WISE COUNTY...TO 6 MILES EAST OF BOWIE...TO MONTAGUE AND
NOCONA. ALL ACTIVITY WAS MOVING NORTH-NORTHEAST AT 12 MPH.
RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS
NORTHWEST WISE COUNTY INTO SOUTHWEST MONTAGUE COUNTY. ANOTHER 1 TO 2
INCHES WILL BE POSSIBLE THROUGH 815 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE FORESTBURG...STONEBURG...ST. JO AND NOCONA.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD.
LAT...LON 3397 9759 3391 9757 3393 9751 3391 9747
3328 9747 3327 9791 3344 9792 3345 9796
3348 9799 3386 9797 3388 9792 3386 9788
3387 9784 3399 9769
$$000
WGUS74 KFWD 191222
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 AM CDT TUE AUG 19 2008
TXC337-497-191315-
/O.CON.KFWD.FF.W.0065.000000T0000Z-080819T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-WISE TX-
722 AM CDT TUE AUG 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
NORTHERN WISE AND MONTAGUE COUNTIES...
AT 720 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN FROM ALVORD IN NORTHERN WISE
COUNTY...TO 7 MILES NORTHWEST OF FORESTBURG...TO 7 MILES SOUTHWEST
OF ST JOE...MOVING NORTH AT 14 MPH. RADAR INDICATES THAT 2 TO 3
INCHES OF RAIN HAS ALREADY FALLEN FROM 5 MILES SOUTH OF BOWIE...TO
MONTAGUE...TO 3 MILES SOUTHEAST OF NOCONA. ANOTHER 1 TO 2 INCHES
WILL BE POSSIBLE ACROSS THE EASTERN HALF OF THE COUNTY THROUGH 815
AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE STONEBURG...MONTAGUE...ST. JO AND NOCONA.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3397 9759 3391 9757 3393 9751 3391 9747
3328 9747 3327 9791 3344 9792 3345 9796
3348 9799 3386 9797 3388 9792 3386 9788
3387 9784 3399 9769
$$000
WGUS74 KFWD 191324
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
824 AM CDT TUE AUG 19 2008
TXC337-497-191330-
/O.EXP.KFWD.FF.W.0065.000000T0000Z-080819T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-WISE TX-
824 AM CDT TUE AUG 19 2008
...THE FLASH FLOOD WARNING FOR NORTHERN WISE AND MONTAGUE COUNTIES
EXPIRED AT 815 AM CDT...
THE HEAVIEST RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE
THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. SOME HEAVY RAINS WILL
CONTINUE ACROSS THE EXTREME EASTERN PART OF MONTAGUE COUNTY THROUGH
900 AM.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3397 9759 3391 9757 3393 9751 3391 9747
3328 9747 3327 9791 3344 9792 3345 9796
3348 9799 3386 9797 3388 9792 3386 9788
3387 9784 3399 9769
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:40 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 19, 2:40 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 240 AM CDT TUE AUG 19 2008 .DISCUSSION... CHALLENGING FORECAST EARLY THIS MORNING...MAINLY IN REGARDS TO CONVECTIVE TRENDS RELATED TO UPPER LOW NOW SWINGING SEWD ACROSS THE CHILDRESS/WICHITA FALLS AREAS...WHERE NOCTURNALLY...MOST CONCENTRATED CONVECTION HAS FOCUSED IN/JUST EAST OF THE CENTER OF THIS CIRCULATION ALOFT. GUT FEELING IS THIS SYSTEM IS TAKING ON HYBRID CHARACTERISTICS OF A WARM CORE/TROPICAL/ AND COLD CORE SYSTEM NOW THAT IT/S ENTERING A REGION OF TROPICAL-LIKE MOISTURE. WITH SLOW SEWD DRIFT OVER N TX EXPECTED TODAY AND STRIPE OF BETTER MOISTURE BEING OVER THE NE 1/2 OF N TX...THIS IS HOW WELL ALIGN BEST POPS/ WEATHER AS WELL. CATEGORICAL NRN/ERN COUNTIES...TAPERING DOWN TO LIKELY/CHANCE POPS OVER THE SW...WHERE SOME DRIER MID-LVL AIR WILL LIKELY ENTRAIN IN FOR MORE DIURNAL/SCATTERED COVERAGE. PER RADAR/GAGE QPF AMOUNTS PAST 24 HRS...AND EXPECTED QPF TODAY OVER AREAS N OF I-20/E OF I-35...WE HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THOSE AREAS ALONG/NORTH OF I-20 CORRIDOR AND ALONG/EAST OF I-35 CORRIDOR. THOUGH RAIN AND STORMS WILL BE PERIODIC OVER CONSTANT ...THE THOUGHT HERE IS THAT WITH SUCH RICH MOISTURE BEING LIFTED BY SHORTWAVE ENERGY ANY SCATTERED THUNDERSTORMS WILL BE PROFICIENT RAIN MAKERS WITH SOME 1-3 INCH AMOUNTS...WITH ISOLATED AMOUNTS IN EXCESS OF 4 INCHES NOT OUT OF THE QUESTION. A WEAK SFC LOW WILL SHUNT SSE AND DRAG A WEAK FRONT THROUGH WRN HALF OF CWA TONIGHT INTO WED...WITH BEST MOISTURE/LIFT E OF I-35 AND WILL HOLD HIGHEST POPS OVER ERN COUNTIES...LOWER TO THE WEST. UPPER LOW WILL BEGIN TO SLOWLY LIFT NNE AWAY FROM AREA WED NIGHT/THURS AS KICKER SYSTEM BEGINS DROPPING SE THROUGH THE PAC NW/ROCKIES. DURING THIS TIME...WE EXPECT MORE DIURNAL TYPE ACTIVITY WITH BETTER CHANCES E OF I-35. BY LATE THURS INTO FRI...SYSTEM LIFTS AWAY AND SUB- TROPICAL RIDGE WILL BUILD IN BEHIND IT WITH DRIER/HOTTER WEATHER THE RESULT. WEVE LIKELY BEEN SPOILED WITH THESE COOLER TEMPS...BUT THE 90S WILL RETURN AS WE REMAIN IN THE LATTER HALF OF AUGUST. LOW POPS NEXT WEEKEND ONLY DUE TO WEAKNESS IN UPPER LEVELS OVER EAST TX...BUT CONFIDENCE NOT GOOD THIS FAR OUT. /05 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 70 84 72 91 / 90 60 40 20 20 WACO, TX 85 69 87 70 92 / 70 50 40 20 20 PARIS, TX 75 66 80 66 87 / 100 70 60 40 40 DENTON, TX 78 67 83 68 90 / 100 60 40 20 20 MCKINNEY, TX 77 66 82 67 89 / 100 70 60 30 20 DALLAS, TX 79 70 83 72 90 / 90 60 50 20 20 TERRELL, TX 78 69 82 69 90 / 90 70 60 30 30 CORSICANA, TX 82 70 85 69 92 / 80 70 50 30 20 TEMPLE, TX 84 69 87 69 92 / 70 50 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 AM CDT THIS MORNING THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-118>123-133>135-145>148-158>162-174-175. && /05
Hazardous weather outlook, Aug 19, 3:17 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 317 AM CDT TUE AUG 19 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 317 AM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS TODAY AND TONIGHT THAT MAY PRODUCE LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING STRIKES. HOWEVER...THE MAIN HAZARDOUS THREAT FOR TODAY AND TONIGHT WILL BE THE POTENTIAL FOR FLASH FLOODING DUE TO VERY HEAVY RAINFALL ACROSS NORTH TEXAS. WIDESPREAD RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES ARE EXPECTED TODAY WITH SOME LOCATIONS POTENTIALLY RECEIVING OVER FOUR INCHES OF RAIN. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 PM FOR LOCATIONS NORTH AND EAST OF A LINE FROM GRAHAM TO FORT WORTH TO KILLEEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST ON THURSDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE SOUTHEAST AND EAST ON FRIDAY AFTERNOON AND SATURDAY. THUNDERSTORM CHANCES THEN OVERSPREAD ALL OF NORTH TEXAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 82/JLD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:59 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon | 2 hr |
| Aug 19, 2:50 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Cooke, Dallas and 32 more | 40 hr |
| Aug 19, 4:45 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 90 min |
| Aug 19, 5:41 AM CDT | Flash Flood Warning | FWD | Falls, Freestone, Limestone | 3 hr |
| Aug 19, 5:59 AM CDT | Areal Flood Advisory | FWD | Van Zandt | 2 hr |
| Aug 19, 6:29 AM CDT | Areal Flood Warning | FWD | Jack | 3 hr |
| Aug 19, 6:44 AM CDT | Flash Flood Warning | FWD | Falls, Milam, Robertson | 3 hr |
| Aug 19, 8:37 AM CDT | Flash Flood Warning | FWD | Falls, Freestone, Leon, Limestone, Robertson | 4 hr |
| Aug 19, 9:11 AM CDT | Areal Flood Advisory | FWD | Cooke | 2 hr |
| Aug 19, 11:20 AM CDT | Areal Flood Advisory | FWD | Denton | 115 min |
| Aug 19, 12:20 PM CDT | Flash Flood Warning | FWD | Denton | 115 min |
| Aug 19, 12:30 PM CDT | Areal Flood Warning | FWD | Freestone, Leon, Limestone, Robertson | 4 hr |
| Aug 19, 2:14 PM CDT | Flash Flood Warning | FWD | Denton | 61 min |
| Aug 19, 2:18 PM CDT | River Flood Warning | FWD | Leon, Robertson | 66 hr |
| Aug 19, 3:18 PM CDT | Flash Flood Warning | FWD | Denton | 117 min |
| Aug 19, 5:01 PM CDT | Areal Flood Advisory | FWD | Bosque | 89 min |
| Aug 19, 5:13 PM CDT | Special Weather Statement | FWD | Bosque | 32 min |
| Aug 19, 5:19 PM CDT | Areal Flood Advisory | FWD | Johnson | 117 min |
| Aug 19, 5:40 PM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Aug 19, 6:34 PM CDT | Special Weather Statement | FWD | Hood | 26 min |
| Aug 19, 6:50 PM CDT | Flash Flood Warning | FWD | McLennan | 113 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.